Rotigotine

When I saw a neurologist a couple of weeks ago she recommended rotigotine even though I had been on pramipexole and ropinirole and couldn't manage either. My GP suggested starting with half a 1mg patch (even though it says don't cut them) and I did this for 6 days. I had been taking 250mg of tramadol. I have been on 1mg patch for seven days and no nausea, no sickness and no headaches. The RLS symptoms are much less noticeable so, even though it is early days, I am quite excited. I have dropped the tramadol to 150 as I still have some pain particularly in the mornings. My plan is to stick to the 1mg for a bit longer and then see if I can go to 2. The neurologist's theory is that if the RLS is brought under control I won't need the tramadol as there will be no pain. We shall see! I do feel a bit lightheaded and was awake before 5 this morning but I suppose I can't have everything. I still take 1.25 mg of clonazepam to help me sleep. I hope this is of interest.

9 Replies

oldestnewest
  • I would advice you to stick to the 1mg of patch and continue with the Tramadol.Dont move up to 2mg patch unless you need too.Maximum daily dose is 3mg.I have been on 1mg patch for years

  • Thanks very much. That is really helpful as so often I feel I am floundering around in the dark unsure what to do next!

  • Yes always best to keep the dopamine med as low as possible.Obviously it is ok to move up to the 2mg patch if you need to but if taking the Tramadol keeps it down to 1mg that is better for you.I use the 1mg patch and have been ok on it for a few years now.Only problem i have is an allergy to the adhesive!Glad you have found something to help you

  • I am also using 1mg neupro patch along side Tramacet a lower type of Tramadol and its working for me, most of the time. Try to stick to the 1mg patch if you can and use the Tramadol with it. I know it says not to cut the patch, but i have done so in the past when i tried the patch out before. So, maybe cut one in half and use 1 and 1/2 mg but only do so if you really are not getting enough relief. When i jumped from 1mg to 2mg it was too much for me to cope with.

  • Thanks Elisse. I hadn't thought of that. I am going to stick with 1mg for the time being. Do you think the side effect risk increases as the dose increases?

    Martin

  • It did for me as i am sensitive to all the meds for RLS i have tried. My tolerance is low. For me the side effects were dizzy and too sleepy in the daytime. So far i have never experienced augmentation from any of the DA's. Probably because i have to keep changing meds because of the side effects i get from them. So, my dose is always low and i am never on them for months or years.. But yes, the higher dose of any med you are likely to experience side effects, but of course everyone is different.

  • I was originally put on 8 mg patches but reduced them myself to 4 mg because I was falling asleep, which isn't good especially when driving. I use Clonazapan at night also. I see where Pippins is coming from but i am over 19 stone and have a high resistance to drugs so seem to need a heavier dose.

  • Thanks Gonzo

    Martin

  • 8 mgs is a Parkinson's dose, Gonzo. Way too high for RLS. Martino, you are probably getting less side effects because the patch is a slow release med, as opposed to the regular dopamine meds. But, as others have said, best to stay on the lowest dose possible of any dopamine meds. If the dose gets too high, it can cause augmentation of symptoms (worsening). I know many people, including myself that can take no other meds for RLS except the pain meds. I could not tolerate any dopamine med in any form, Gabapentin did not work for me, nor did anything on the "official" list of RLS meds. Lots of the RLS experts now actually recommened the pain meds for rLS, and many can take just those, and do not need the dopamine. If the dose gets too high, the augmentation can drive you nuts, and the withdrawal from dopamine is considered equal or similar to cocaine withdrawal. Tramadol is a synthetic narcotic and does not cause nearly the amount of problems dopamine agonists CAN for some people. Just something to think about. In the US, many RLS specialists and researchers are not going for the dopamine meds any more for the first line treatment for RLS, and are actually just going with the pain meds. Just some more info for you. This web site has a lot of good people on it with a lot of experience with RLS, unfortunately, or fortunately, depending on how you look at it. ;)

You may also like...